Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS Blacksburg, VA

June 11, 20145 counties in Virginia; Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 6:59 PM EDT for 5 counties in Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 6:59 PM EDT (22:59 UTC)
Expired
Jun 11, 2014, 8:00 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, City of Martinsville, VA, Halifax County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 81 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:03 PM EDTTSTM WND DMG4 N Reidsville, NCTREES DOWN ON WOLF ISLAND ROAD.
Jun 11, 7:10 PM EDTTSTM WND DMG1 E Harrisons Crossroad, NCTREES DOWN ON MOUNT CARMEL CHURCH ROAD NEAR REIDSVILLE.
Jun 11, 7:15 PM EDTHAIL 11 Ssw Eden, NCVALLEY DRIVE. ALSO 1 TREE DOWN ON THE GOLF COURSE.
Jun 11, 7:44 PM EDTTSTM WND DMGAxton, VATREES DOWN IN AXTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS51 KRNK 112259
SVRRNK
NCC033-157-VAC083-089-143-590-690-120000-
/O.NEW.KRNK.SV.W.0059.140611T2259Z-140612T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  THE CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
  THE CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 800 PM EDT

* AT 659 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LEASBURG TO NEAR MONROETON...MOVING NORTH AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...
  EDEN...
  REIDSVILLE...
  MARTINSVILLE...
  AND WENTWORTH. 

THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8003 3654 8003 3654 8005 3663 8005
      3675 8009 3684 7906 3654 7895 3654 7914
      3626 7915 3624 7961
TIME...MOT...LOC 2259Z 177DEG 28KT 3639 7909 3629 7969 

HAIL...1.00IN
WIND...60MPH

$$

KK
2 follow-up statements
834 
WWUS51 KRNK 112337
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED JUN 11 2014

NCC033-157-VAC083-089-143-590-690-120000-
/O.CON.KRNK.SV.W.0059.000000T0000Z-140612T0000Z/
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-
CITY OF DANVILLE VA-HENRY VA-HALIFAX VA-
737 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR
ROCKINGHAM...CASWELL...SOUTHERN PITTSYLVANIA...HENRY AND SOUTHWESTERN
HALIFAX COUNTIES...THE CITY OF MARTINSVILLE AND THE CITY OF
DANVILLE...

AT 735 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELMO TO SANDY LEVEL...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED SPOTTERS REPORTED WIND DAMAGE IN THE REIDSVILLE 
AREA. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
REIDSVILLE...
MARTINSVILLE...
AND WENTWORTH. 

THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8003 3654 8003 3654 8005 3663 8005
      3675 8009 3684 7906 3654 7895 3654 7914
      3626 7915 3624 7961
TIME...MOT...LOC 2335Z 177DEG 28KT 3666 7911 3656 7971 

HAIL...1.00IN
WIND...60MPH

$$

KK
401 
WWUS51 KRNK 112354
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT WED JUN 11 2014

NCC033-157-VAC083-089-143-590-690-120004-
/O.EXP.KRNK.SV.W.0059.000000T0000Z-140612T0000Z/
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-
CITY OF DANVILLE VA-HENRY VA-HALIFAX VA-
754 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
ROCKINGHAM...CASWELL...SOUTHERN PITTSYLVANIA...HENRY AND SOUTHWESTERN
HALIFAX COUNTIES...THE CITY OF MARTINSVILLE AND THE CITY OF DANVILLE
WILL EXPIRE AT 800 PM EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3626 8003 3654 8003 3654 8005 3663 8005
      3675 8009 3684 7906 3654 7895 3654 7914
      3626 7915 3624 7961
TIME...MOT...LOC 2353Z 177DEG 28KT 3666 7911 3656 7971 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:22 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 11, 4:22 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT WED JUN 11 2014

.SYNOPSIS...
LOW PRESSURE WILL PASS TO THE NORTH OF AREA TONIGHT DRAGGING A
TRAILING WEAK COLD FRONT TOWARD THE REGION BY THURSDAY MORNING.
THIS FRONT SHOULD SLOWLY WORK EAST INTO THE AREA THURSDAY NIGHT
REACHING THE PIEDMONT ON FRIDAY. WEAK HIGH PRESSURE WILL FOLLOW
THE FRONT DURING THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 300 PM EDT WEDNESDAY...

PATTERN CONTINUES FAVORABLE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS AGAIN ON THURSDAY. WEAKENING UPPER TROF MOVES
ACROSS THE SOUTHERN APPALACHIANS AND THE FORECAST AREA ON
THURSDAY. SYNOPTIC SCALE LIFT WILL BE AIDED BY THE COLDER 500 MB
TEMPERATURES ASSOCIATED WITH THE TROF AND POSITIVE VORTICITY
ADVECTION.

MODELS BRING MAIN AXIS OF LIFT AND DEEP MOISTURE THROUGH THE
FORECAST AREA FROM THIS AFTERNOON THROUGH EARLY THURSDAY MORNING.
BEST TIMING FOR A BREAK IN THE PRECIPITATION...ROUGHLY LINING UP
WITH THE DRY SLOT IN THE MOISTURE FIELD...WILL BE IN MORNING ON
THURSDAY. WILL HAVE LOWER PROBABILITY OF PRECIPITATION THIS TIME
FRAME BUT OTHERWISE LIKELY OR HIGHER PROBABILITY THIS AFTERNOON
THROUGH TONIGHT THEN WILL RAMP THE PROBABILITY UP AGAIN FOR
THURSDAY AFTERNOON.

ONLY MINOR ADJUSTMENTS TO MINIMUM TEMPERATURES TONIGHT AND
MAXIMUM TEMPERATURES ON THURSDAY. STARTING OUT MILD ON THURSDAY
SO EVEN WITH CLOUD COVER IN THE MORNING...TEMPERATURES ARE STILL
EXPECTED TO GET WARM ENOUGH TO ENHANCE THE SURFACE BASED
INSTABILITY BY AFTERNOON.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 230 PM EDT WEDNESDAY...

LINGERING SLOW TO MOVE UPPER TROF WILL CONTINUE TO DRIFT EAST
THROUGH THE REGION THURSDAY NIGHT AND LIKELY REMAIN ACROSS
PARTS OF THE AREA INTO FRIDAY. THIS WILL LIKELY RESULT IN
ADDITIONAL ROUNDS OF SHRA/TSRA INTO THURSDAY NIGHT AND ESPCLY BLUE
RIDGE EAST ON FRIDAY GIVEN SOME WEAK LEE TROFFINESS. HOWEVER
EXACTLY WHERE AXIS OF MORE WIDESPREAD CONVECTION MIGHT DEVELOP
REMAINS IFFY GIVING TIMING ISSUES AND MODEL DIFFERENCES SO
BASICALLY KEEPING CHANCE POPS WITH EMBEDDED LOW LIKELYS FAR WEST
THURSDAY EVENING AND VA PIEDMONT FRIDAY FOR NOW. TEMPS TO REMAIN
SEASONAL BUT MUGGY UNDER LINGERING HIGH DEWPOINTS.

NEXT WEAK UPSTREAM 5H TROF WILL FINALLY BUMP THE RESIDUAL
UPPER SYSTEM FARTHER EAST FRIDAY NIGHT WITH A FAINT SURFACE COOL
FRONT PUSHING THROUGH BY SATURDAY MORNING. HOWEVER ANY SIGNIFICANT
DRYING WILL BE LIMITED TO MAINLY THE FAR NORTH AS WEAK SURFACE
HIGH PRESSURE SLIPS SOUTH WHILE LOW LEVEL TRAJECTORIES TURN MORE
SE AROUND THE HIGH ELSW INTO SATURDAY NIGHT. THIS MAY ALLOW ENOUGH
LOW LEVEL CONVERGENCE TO SPARK AFTERNOON/EVENING CONVECTION MAINLY
SOUTHERN...SW SECTIONS SATURDAY AND MOSTLY OVER THE EXTREME SOUTH
SATURDAY EVENING. TEMPS A BIT LOWER BEHIND THE PASSING FAINT
BOUNDARY SATURDAY ESPCLY NORTH WHERE MAY GET INTO A BIT MORE
NORTHERLY FLOW OTRW RANGE FROM 75-80 WEST TO MID 80S SE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 1215 PM EDT WEDNESDAY...

WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH LATE IN THE
WEEKEND BRINGING A WEAK SURGE OF DRIER/COOLER AIR ACROSS THE
NORTH. HOWEVER THE COMBO OF RESIDUAL LOW LEVEL MOISTURE AND SE
FLOW WILL LIKELY INTERACT WITH HEATING AND OROGRAPHICS TO PRODUCE
A SCATTERING OF AFTERNOON/EVENING SHRA/TSRA ESPCLY
CENTRAL/SOUTHERN SECTIONS. 5H HEIGHTS SLOWLY BUILD THROUGH THE
MIDDLE OF NEXT WEEK AS THE SURFACE HIGH SINKS ACROSS THE SE STATES
ALLOWING A MORE SW TO EVENTUAL WESTERLY TRAJECTORY TO TAKE PLACE.
THIS GIVEN LACK OF MUCH SURFACE SUPPORT SHOULD MAKE CONVECTION
BECOME MORE DIURNAL/ISOLATED BY MID WEEK WITH ONLY A WEAK LEE
TROUGH OUT EAST BY THE END OF THE PERIOD GIVEN THE WESTERLY FLOW.
MODELS DO INDICATE A WEAK PERTURBATION...REMNANT OF AN OLD 5H
VORT...SNEAKING UNDER THE RIDGING ALOFT EARLY IN THE WEEK WHICH
MAY ENHANCE POPS MONDAY AND TUESDAY SO KEPT OVERALL CHANCE POPS
ALTHOUGH COULD BE LESS PENDING LATER RUNS. MAIN ASPECT FOR THE
EXTENDED WILL BE WITH WARMING TEMPS THROUGH THE PERIOD AS 85H
VALUES RISE TO ABOVE +20C. THIS SUPPORTS MOSTLY 80S SUNDAY-
MONDAY...THEN SOME LOW/MID 90S EAST AS MOISTURE DECREASES SOME
AND THE FLOW TURNS MORE DOWNSLOPISH.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 400 PM EDT WEDNESDAY...

UPPER LEVEL AREA OF LOW PRESSURE OVER THE MS VALLEY WILL SLOWLY
MOVE EAST TONIGHT THROUGH FRIDAY. THIS WILL RESULT IN SCATTERED
TO NUMEROUS SHOWERS/STORMS REGIONWIDE THE NEXT SEVERAL DAYS...WITH
GREATEST COVERAGE DURING THE LATE AFTERNOON AND EVENING. SOME
ORGANIZATION OF STORMS IS LIKELY WITH STORMS CLUSTERING TOGETHER
IN SHORT LINE SEGMENTS AND PRODUCING WIND GUSTS OF 25 TO 40 KNOTS.

SCATTERED MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH THE SHOWERS
AND THUNDERSTORMS. MVFR TO IFR FOG WILL ALSO DEVELOP OVERNIGHT.
HAVE ADDED LIFR FOG IN FOR KLWB AFTER MIDNIGHT.

EXTENDED AVIATION DISCUSSION...

CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER
FRIDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS.  INTO
THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE
ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR LONGER
PERIODS OF VFR CONDITIONS FOR THE WEEKEND.

&&

.EQUIPMENT...
AS OF 400 PM EDT WEDNESDAY...

AWOS EQUIPMENT FOR BLACKSBURG VA...KBCB...HAS BEEN UPGRADED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...AMS
SHORT TERM...JH
LONG TERM...JH
AVIATION...AMS
EQUIPMENT...AMS
Hazardous weather outlook, Jun 11, 3:29 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT WED JUN 11 2014

VAZ007-009-WVZ042>045-120400-
TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER-
329 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING WITH THE
SO EXCESSIVE RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ004>006-VAZ010>020-022>024-032>035-043>047-058-059-120400-
STOKES-ROCKINGHAM-CASWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
329 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE
RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.

NCZ001>003-018>020-120400-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-
329 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO EXCESSIVE
RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 5:49 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             FOREST                  37.37N 79.28W
06/11/2014  E1.00 INCH       BEDFORD            VA   PUBLIC

            DIME TO QUARTER SIZE HAIL

&&

FISHER
Local storm report, Jun 11, 5:51 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     4 SE MT AIRY            36.89N 79.15W
06/11/2014                   PITTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN

0505 PM     TSTM WND DMG     3 NW HURT               37.11N 79.32W
06/11/2014                   PITTSYLVANIA       VA   911 CALL CENTER

            TREE DOWN

&&

AMS
Local storm report, Jun 11, 6:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     4 N EVINGTON            37.29N 79.28W
06/11/2014                   CAMPBELL           VA   PUBLIC

            ONE TREE DOWN. POWER OUTAGE.

&&

WHP
Local storm report, Jun 11, 6:38 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     3 NNE GOLD HILL         37.66N 78.35W
06/11/2014                   BUCKINGHAM         VA   911 CALL CENTER

            TREES DOWN ON THE ROOF OF A RESIDENCE ALONG JAMES MADISON
            HIGHWAY.

&&

JH
Special weather statement, Jun 11, 6:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT WED JUN 11 2014

NCZ005-006-VAZ032-043-044-112345-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PATRICK VA-PITTSYLVANIA VA-
649 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 745 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHEAST OF LEASBURG TO NEAR MONROETON...MOVING TO THE NORTH AT
  40 MPH.

* PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  MAYFIELD...
  PROVIDENCE...
  DANVILLE CITY...
  BLAIRS...
  AND EDEN.

THIS INCLUDES THE MARTINSVILLE SPEEDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3625 7986 3649 8003 3654 8003 3654 8007
      3671 8020 3680 7978 3679 7976 3681 7974
      3692 7924 3670 7918 3655 7922 3654 7914
      3625 7915 3624 7961
TIME...MOT...LOC 2247Z 159DEG 35KT 3632 7910 3621 7971

KK
Local storm report, Jun 11, 6:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     2 WSW NEW CANTON        37.68N 78.34W
06/11/2014                   BUCKINGHAM         VA   TRAINED SPOTTER

            TREES DOWN IN ARVONIA ALONG HIGHWAY 15.

&&

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:21 PM EDTSpecial Weather StatementRNKBland, Tazewell54 min
Jun 10, 8:37 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell, Wythe53 min
Jun 10, 9:48 PM EDTSpecial Weather StatementRNKGiles57 min
Jun 10, 11:36 PM EDTSevere Thunderstorm WarningRNKBath54 min
Jun 11, 12:10 AM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem65 min
Jun 11, 12:13 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge, City of Lexington47 min
Jun 11, 12:19 AM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke56 min
Jun 11, 12:29 AM EDTSpecial Weather StatementRNKCity of Martinsville61 min
Jun 11, 12:57 AM EDTSpecial Weather StatementRNKCity of Buena Vista, City of Lexington63 min
Jun 11, 1:05 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista55 min
Jun 11, 1:36 AM EDTSevere Thunderstorm WarningRNKAmherst40 min
Jun 11, 1:50 AM EDTSpecial Weather StatementRNKAppomattox, Campbell25 min
Jun 11, 2:14 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham91 min
Jun 11, 2:24 AM EDTSpecial Weather StatementRNKCharlotte36 min
Jun 11, 1:24 PM EDTSpecial Weather StatementRNKTazewell66 min
Jun 11, 1:38 PM EDTSevere Thunderstorm WarningRNKTazewell37 min
Jun 11, 2:46 PM EDTSpecial Weather StatementRNKBuchanan44 min
Jun 11, 2:49 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg56 min
Jun 11, 2:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg65 min
Jun 11, 3:22 PM EDTTornado WarningRNKBuckingham23 min
Jun 11, 3:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg64 min
Jun 11, 4:02 PM EDTSpecial Weather StatementRNKHalifax58 min
Jun 11, 4:08 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista33 min
Jun 11, 4:37 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania53 min
Jun 11, 5:25 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham65 min
Jun 11, 5:31 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lynchburg59 min
Jun 11, 5:42 PM EDTSpecial Weather StatementRNKCity of Galax48 min
Jun 11, 5:46 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington59 min
Jun 11, 6:49 PM EDTSpecial Weather StatementRNKHenry, Pittsylvania, City of Danville, City of Martinsville56 min
Jun 10, 9:01 PM EDTSpecial Weather StatementRNKAlleghany59 min
Jun 10, 11:09 PM EDTSevere Thunderstorm WarningRNKWilkes49 min
Jun 10, 11:52 PM EDTSpecial Weather StatementRNKRockingham53 min
Jun 10, 11:55 PM EDTSpecial Weather StatementRNKAlleghany, Surry65 min
Jun 11, 12:07 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes53 min
Jun 11, 12:32 AM EDTSpecial Weather StatementRNKCaswell58 min
Jun 11, 3:03 PM EDTSpecial Weather StatementRNKWilkes42 min
Jun 11, 4:06 PM EDTSpecial Weather StatementRNKAlleghany54 min
Jun 11, 4:37 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Wilkes68 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.